Journal Article

A polytropic approach to semi-relativistic isothermal gas spheres at arbitrary temperature

Claudio M. G. de Sousa and Evandro A. de Araujo

in Monthly Notices of the Royal Astronomical Society

Published on behalf of The Royal Astronomical Society

Volume 415, issue 1, pages 918-924
Published in print July 2011 | ISSN: 0035-8711
Published online July 2011 | e-ISSN: 1365-2966 | DOI: http://dx.doi.org/10.1111/j.1365-2966.2011.18758.x
A polytropic approach to semi-relativistic isothermal gas spheres at arbitrary temperature

More Like This

Show all results sharing this subject:

  • Astronomy and Astrophysics

GO

Show Summary Details

Preview

We use the standard polynomial expansion technique to show the existence of a relation between the polytropic model and the description of gas spheres at finite temperature. A numerical analysis is performed concerning the obtained perturbative parameters. It is shown that there is a correspondence between polytropic and gas sphere thermal models for fermions and bosons. For instance, the polytropic index n displays evident correlation with temperature and chemical potential. The behaviour of sample configurations is illustrated, considering neutrons as fermions and Z0 bosons. Boson and fermion stars presented similar graphics for the parameters used in this model, but with very different temperature regimes.

Keywords: stars: general; stars: neutron; white dwarfs; dark matter

Journal Article.  4339 words.  Illustrated.

Subjects: Astronomy and Astrophysics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.